MAUDE Adverse Event Report: ZIMMER GMBH ANN PH NAIL RT 8.5X240MM; HIP IMPLANT

ZIMMER GMBH ANN PH NAIL RT 8.5X240MM; HIP IMPLANT
Model Number N/A
Medical Device Problem Codes Migration (4003); Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 -2023 -00685 0009613350 -2023 -00686.
 
Event or Problem Description
It was reported that the patient had a revision surgery due to proximal screws were backed out from the proper position, approximately one (1) month after implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No additional information at this time.
 
Additional Manufacturer Narrative
(b)(4), this follow-up report is being submitted to relay additional information.The following sections were updated/corrected.D10: 47248603840 ¿ blunt tip screw ¿ 3136318.47248604040 ¿ blunt tip screw ¿ 3158948.47248604040 ¿ blunt tip screw - 3160705.No product was returned for evaluation.There are some pictures of some screws available.The visual inspection of the provided pictures show that the threaded parts of the screws are partially flattened.The heads of the blunt tip screws appear inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of complaint histories identified additional similar complaints for the reported products and additional similar complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.There are two x-ray images available.The review was done by a radiologist.Two views of the right humerus demonstrate a recently placed right humeral intra-medullary rod with three proximal screws.Of these three proximal screws, the middle and distal screws have backed out.Oblique fracture along the mid humeral diaphysis.No dislocation.Surgical skin staples.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANN PH NAIL RT 8.5X240MM
Common Device Name
HIP IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18307487
Report Number0009613350-2023-00687
Device Sequence Number20484171
Product Code HSB
UDI-Device Identifier00889024505964
UDI-Public(01)00889024505964(17)330328(10)3152739
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249624008
Device Lot Number3152739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown